Jump to content

Advertisement
  • No one should be alone in this. We can help.
If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.                                                                            If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.

Advertisement
Advertisement
Advertisement
Photo

Mixing Vyvance And Adderall Xr


  • Please log in to reply
5 replies to this topic

#1 dragsum

dragsum

    Member

    ID: 26801

  • Member
  • PipPipPip
  • 168 posts
  • Location:Georgia

Posted 05 September 2008 - 06:33 PM

I guess I prolly should have asked my doc first, but I am mixing adderall and vyvance now. I wanted to try and switch to vyvance and see how it substittued for adderall, but I barely notice anything. I have a high tolerance for these meds it seems- adderall xr 20mgs only seems to last in my system for like 1-2 hours and I barely notice it if I take 20mg, so I would usually take 40mg. For a few days now I have taken one or two adderalls a few hours after taking 70 mg vyvance. Today I took one of each pill together and had a reasonable effect. Then I took 40mg more of adderall like 6 hours later and now I feel really wierd, and anxious, somewhat paranoid. Im thinking I prolly should be more careful with these drugs. Anyone have any input?
The tragedy of life is what dies inside a man while he lives.
-Albert Schweitzer

#2 Always Trying

Always Trying

    ID: 11168

  • Silver Member
  • PipPipPipPipPipPip
  • 821 posts
  • Location:Williston, VT

Posted 05 September 2008 - 10:43 PM

Hi Dragsum,
You guess correctly about asking your doc 1st! Since you didn't, I'm wondering how you are able to get your hands on vyvanse? Personally, I think for you to be playing doctor with your meds is playing with fire. What you don't know can have serious repercussions, that's why our docs have MD after their name.
In my ignorant brain, I'm betting that you are in an overdose mode. Adderall XR at 40mgs is top of the line for that med. And Vyvanse, which is also a stimulant like Adderall, has its maximum dosage at 70 mgs.
I highly recommend you stop one of these right away. Personally I would stop the Vyvance. I suspect that your blood pressure may be up right now also. You might have yourself in a serious situation right now.
I actually think you may want to give your hospital a call, or whoever your insurance provider has on call. Most health insurance companies have an RN or some knowledgable person on hand, just so you can ask if you are at physical serious risk right now, as you just may well be.

I take AdderallXR at 40 mgs daily as well. I also take 10 mgs of Adderall fast acting 1st thing in the am just to hopefully wake me up enough to take the rest of my meds. AND, I even take a middle range dose of Strattera, to help with the ADHD. But Strattera is not a stimulant, so I am not at risk. AdderallXR is not long lasting, it is true, but complimenting it with a 2nd stimulant is not good either. I can pretty much tell you exactly the time of day that the Adderall leaves my system. But at the time of day that it does, if I was to take another dose, I'd be up later than til 3 am like I am now. I heard a rumor that the wizards are working on a "patch" for Adderall that is supposedly going to solve that wear off problem. But until they do, call someone now!

Good luck,
A.T.

PS: I see we are both Schweitzer fans
Always Trying

In everyone's life, at some time, our inner fire goes out.
It is then burst into flame by an encounter with another human being.
We should all be thankful for those people who rekindle the inner spirit.

Albert Schweitzer

Posted Image

#3 dragsum

dragsum

    Member

    ID: 26801

  • Member
  • PipPipPip
  • 168 posts
  • Location:Georgia

Posted 06 September 2008 - 02:10 AM

Thank you for your reply Always Trying

Well, it seems as though I survived my little ordeal. I have a very high tolerance for drugs in my system- I think that is because I use to be an abuser back in the day. My little ordeal today was seriously rough though, I had very intense anxiety omg, so I won't be doing that again. But seriously, I barely notice any of these stimulants working in me anymore. I can take 80mg of adderall XR in a day and not even come close to the effect that 20mg used to have on me.

I'm not sure what to do. I even took 2x 70mg vyvanse in a day once just to see the effects (doses spaced 5 hours apart), and after I did that it began to feel as if I took 40mg of adderall Xr. I read somewhere that 70mg vyvanse= about 30mg adderall, but I can't be sure. But I'm seeing my doc this tues to talk to him about this stuff.

But anyone reading this, don't do what I did and mix these drugs. It made me feel very weird, its like I wasn't controlling myself, as if I was completely spaced out, yet I was still there, and REALLY bad anxiety.
The tragedy of life is what dies inside a man while he lives.
-Albert Schweitzer

#4 Always Trying

Always Trying

    ID: 11168

  • Silver Member
  • PipPipPipPipPipPip
  • 821 posts
  • Location:Williston, VT

Posted 07 September 2008 - 09:12 PM

Hi Dragsum,

I'm so relieved to hear from you. You do know that there are many choices these days for the ADHD med's. Clearly it isn't working for you. But that's the MD's job. I'm glad that you have an appt made.
Best of luck to you<
AT
Always Trying

In everyone's life, at some time, our inner fire goes out.
It is then burst into flame by an encounter with another human being.
We should all be thankful for those people who rekindle the inner spirit.

Albert Schweitzer

Posted Image

#5 mccoffee

mccoffee

    Advanced Member

    ID: 16326

  • Advanced Member
  • PipPipPipPip
  • 278 posts

Posted 13 October 2008 - 03:14 AM

Vyanase is suppose to be comming out in higher doeses it may even be out alreadly like you some days it doesn't help much.

#6 Darknessiss

Darknessiss

    Newbie

    ID: 30890

  • Newbie
  • Pip
  • 29 posts
  • Location:Casselberry, Florida

Posted 30 November 2008 - 12:06 AM

First off I would like to mention that Adderall XR is totally different than Vyvanse because it contains 4 different types of amphetamines and Vyvanse only contains Dextroamphetamine. You are mistaking the physical euphoria and buzzing positive feeling that you experience in the first 2 hours for indication that the drug is still working. That buzzing feeling is from the racemic amphetamines in the Adderal. What you're not noticing is that after that feeling wears off the other amphetamines are still working to give you improved concentration and the ability to focus and stay on task.
Vyvanse contains Lisdexamphetamine which becomes dextroamphetamine in your liver and then helps (like Adderall) to improve focus, concentration and ability to stay on task. Dextroamphetamine is much smoother feeling than the racemic amphetamine you are feeling when Adderall first kicks in and provides that buzzing euphoria.
I've struggled with this too because I missed that speedy feeling when I switched from my Adderall XR to Vyvanse and I thought it was'nt working at all.
Just give the Vyvanse a couple of months and you will start to tune in to that feeling of being "in the zone". Vyvanse is really good because it causes much less anxiety and a less painful comedown than Adderall XR.
Don't get me wrong, Adderall XR is a very powerful and effective treatment option for ADHD/ADD.
Mixing the two together sounds very interesting. Some people are prescribed Vyvanse in the morning and then Adderall IR tablets to take in the afternoon as a "booster" to extend the duration of symptom coverage into the evening hours.
I experimented with mixing Dextroamphetamine with my Ritalin and that was very euphoric and reminded my of how I felt on Adderall.
Being an ex-drug abuser I can understand your experimenting and there is no need to beat yourself up over it or explain yourself to others, it wasn't going to **** you or anything dramatic like that (meth addicts use hundreds of milligrams of speed per line and don't die from it unless they have a heart condition etc..)
Don't ever tell your doctor what you did or you will surely be cut off of stimulant meds. I think you learned your lesson when you experienced the anxiety attacks that can accompany high doses of pharmaceutical grade amphetamines. You can also experience hallucinations if you take so much at one time that you become psychotic. I know because I've been to that place before and it was pretty bad when my I started to hear many different voices coming from my ceiling fan and the speed demons paid me a little visit! So please try to be a little more responsible with your meds because if you abuse them you always run out too soon and have to go ADD untraeted for weeks before your next refill, that sucks man!
Peace ! :hearts:
Diagnosed: Bipolar I Disorder, Social Anxiety Disorder (Social Phobia), Attention Deficit Hyperactivity Disorder (combined) (

Meds: Seroquel (quetiapine fumarate) 100mg, Effexor XR (venlafaxine hydrochloride) 300mg, Vyvanse (lisdexamfetamine dimesylste) 30mg, d-amphetamine (dextroamphetamine) 30mgs, Coumadin (warfarin) 5mg

Supplements: Omega-3, multivitamin

"Pain is inevitable. Suffering is optional."




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users